Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Seizure. Valparin chrono 500 and 300 taken previously. History of fits. Advise?

I have had fits in the past (only 2-3 occasions) and I was advised to take Valparine Chrono 500 and 300 (day time 500 and night time 300). I had it for many many years and stopped taking it as advised by my neurologist in 2010-11. My last fit occurred in 1996-97. I was completely well and continued with my daily tasks with no difficulties at all. Today I again had a seizure and this surprised me. Should I take my medicine life long now? Also will these put any restrictions in my life? I go to the gym and play cricket, will these be effected at all?
Asked On : Thu, 4 Apr 2013
Answers:  2 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Seizures are not always curable / yet most of them are manageable.
You have not stated your age, gender, personal habits, family history or co-morbidities
You should see a Neurologist again
You may have to take drugs for several years again / and then try for gradual withdrawal again.../ may be life time medications are necessary.
The restriction are minimal / usually aimed at preventing injury

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 29 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

After epilepsy neurologists advise to take anti epileptic drugs for at least 3 years seizure free episodes. As you took these medicines for long and then stopped the medicines in 2011. You were symptom free for 2 years then again you have one episode recently. The seizure can occur at any time even after treatment. In most of cases the cause of seizure is idiopathic. Full AED treatment don't ensure that seizure will not re-occur again. I will advise you to visit a good Neurologist and get your EEG done and start the medicines again if needed.

Dr. Seikhoo Bishnoi, MD
Answered: Thu, 4 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor